Flash Flood, Columbiana
- When
- June 17, 1:00 AM EST to 3:45 AM EST
- Where
- Columbiana County, 1 mi NW of Lisbon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
Logtown Rd flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 2:55 PM EST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT WED JUN 16 2004 .DISCUSSION... HIGH HUMIDITY AND A FRONT THAT HAS BECOME STATIONARY ACROSS THE UPPER OHIO VALLEY WILL CONTINUE TO CAUSE THUNDERSTORMS WITH HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN PUT IN EFFECT UNTIL 10 PM THURSDAY. AS HPC HAS INDICATED 2 INCH PER HOUR RAINS ARE POSSIBLE. SOILS ARE WET SO ONLY 1 TO 1.5 INCHES OF RAIN IS NEEDED IN 3 HOURS FOR FLOODING TO BEGIN. RUC AND ETA SHOW LOW LEVEL CONVERGENCE POSSIBLE AT TIMES...SO RADAR ECHO TRAINING CAN OCCUR CAUSING REPEATED HEAVY RAINS. THE UPPER OHIO VALLEY CAN REMAIN IN THIS SCENARIO UNTIL A TROUGH IN THE UPPER JET PUSHES THE FRONT THROUGH THE UPPER OHIO VALLEY LATE FRIDAY...AS SHOWN BY THE ETA AND GFS RUNS. IN THE LONG-TERM, IT APPEARS THE VARIOUS MODELS INCLUDING THE GFS ARE CONVERGING ON A SOLUTION IN WHICH THERE CONTINUES TO BE A ZONAL FLOW ACROSS THE NORTHERN UNITED STATES. SO TEMPERATURES WILL CONTINUE TO NEAR OR A LITTLE ABOVE NORMAL. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MOST DAYS. ...GIORDANO && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONE MDZ001. OH...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT WED JUN 16 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 521 AM EDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A SLIGHT CHANCE OF SEVERE WEATHER IS EXPECTED ON DAY TWO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1051 PM EDT WED JUN 16 2004 OHZ039-040-048-049-057>059-068-069-170545- BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH- MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 1051 PM EDT WED JUN 16 2004 ...THUNDERSTORMS MOVING INTO THE REGION... SHOWERS AND THUNDERSTORMS IN MUSKINGUM AND COSHOCTON COUNTIES WILL CONTINUE TO MOVE MOVE NORTHEASTWARD BEFORE MIDNIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME ALONG WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL AND BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITIES AT TIMES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REGION UNTIL 10 PM EDT THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 AM EDT THU JUN 17 2004 OHZ041-050-WVZ001>003-170545- BROOKE WV-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-OHIO WV- 1235 AM EDT THU JUN 17 2004 ...THUNDERSTORMS MOVING INTO THE REGION... SHOWERS AND THUNDERSTORMS WILL MOVE INTO COLUMBIANA AND JEFFERSON COUNTIES BEFORE 1AM AND THEN SPREAD EASTWARD INTO THE NORTHERN WEST VIRGINIA PANHANDLE. SOME OF THESE STORMS WILL PRODUCE HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME ALONG WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL AND BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITIES AT TIMES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 AM EDT THU JUN 17 2004 PAZ013-020-170631- BEAVER PA-LAWRENCE PA- 136 AM EDT THU JUN 17 2004 ...THUNDERSTORMS MOVING ACROSS LAWRENCE AND BEAVER COUNTIES... THUNDERSTORMS WILL MOVE INTO LAWRENCE AND BEAVER COUNTIES BY 2 AM. SOME OF THE STORMS WILL BE BRING HEAVY DOWNPOURS...DANGEROUS LIGHTNING...SMALL HAIL AND SOME WIND GUSTS TO 30 MPH. MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITIES AT TIMES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 157 AM EDT THU JUN 17 2004 PAZ008-014-015-022-170800- ARMSTRONG PA-BUTLER PA-CLARION PA-VENANGO PA- 157 AM EDT THU JUN 17 2004 ...SHOWERS AND THUNDERSTORMS MOVING INTO THE AREA... SHOWERS AND THUNDERSTORMS WILL MOVE INTO BUTLER COUNTY BY 2AM AND SPREAD NORTHEASTWARD. SOME OF THESE STORMS WILL PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING STRIKES. PONDING OF WATER ON ROADWAYS AND IN LOWLYING AREAS MAY OCCUR. MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM EDT THURSDAY.
The Pittsburgh radar (KPBZ), 54 km away, was scanning. The volume nearest the first event began at 06:01 UTC.
1 flash flood. Local standard time, as filed.
Logtown Rd flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404313.